Oklahoma, 2011Flood in Oklahoma, November 22 to 23, 2011
November 22 to 23, 2011 · NWS TSA · 1 event in 1 county or zone
A frontal boundary focused shower and thunderstorm development across southeastern Oklahoma on the 21st and 22nd. Widespread heavy rainfall fell across the region as a result of several periods of showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary focused shower and thunderstorm development across southeastern Oklahoma on the 21st and 22nd. Widespread heavy rainfall fell across the region as a result of several periods of showers and thunderstorms. This heavy rainfall resulted in moderate flooding of the Kiamichi River near Clayton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 21, 11:21 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 21, 11:21 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CST MON NOV 21 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
AREA OF MODERATE RAIN WILL SHIFT EAST OF THE TAF SITES BY ISSUANCE
TIME. SOME LOCATIONS MAY BE EXPERIENCING VFR CONDITIONS AT THAT
TIME...HOWEVER RAPID DETERIORATION WILL TAKE PLACE BEFORE 09Z
IN NEAR SATURATED LOW LEVEL AIRMASS WITH IFR AND EVEN LIFR
PREVAILING. SLOW IMPROVEMENT AFTER 15Z TUESDAY WITH EASTERN
OKLAHOMA LOCATIONS CLEARING OUT TOWARD 00Z. MVFR CEILINGS WILL
LINGER OVER NW ARKANSAS THROUGH 06Z.
&&
.PREV DISCUSSION... /ISSUED 917 PM CST MON NOV 21 2011/
..UPDATE...
DISCUSSION...
LOCALIZED...BUT SIGNIFICANT...FLOODING IS ONGOING
ACROSS PARTS OF FAR SOUTHEAST OK WITH NUMEROUS REPORTS
OF SWIFT WATER RESCUES AND ROADS UNDERWATER ACROSS
SRN LE FLORE COUNTY. HEAVIEST RAINFALL THE REMAINDER
OF THE EVENING AND EARLY OVERNIGHT HOURS IS EXPECTED
TO REMAIN ACROSS THIS REGION AND INTO PARTS OF NW AR
WITH ANOTHER 1 TO 2 INCHES POSSIBLE. FLASH FLOOD WATCH
WILL CONTINUE HERE...BUT HAVE TRIMMED BACK THE NWRN
EDGE OF THE WATCH ACROSS NE OK.
UPDATED PRODUCTS ARE OUT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR OKZ049-OKZ053-OKZ063-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...14Hazardous weather outlook, Nov 22, 2:41 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
241 AM CST TUE NOV 22 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
241 AM CST TUE NOV 22 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REST OF TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REST OF TONIGHT.
DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...BRINGING AN END TO THE HEAVY RAIN
THREAT. RUNOFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE FLOODING
ISSUES ACROSS PUSHMATAHA AND LE FLORE COUNTIES. ISOLATED SHOWERS
WILL REMAIN POSSIBLE NEAR THE KANSAS AND MISSOURI BORDERS...WITH
ONLY VERY SMALL ADDITIONAL ACCUMULATIONS THAT WILL NOT CREATE ANY
ADDITIONAL FLOODING ISSUES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...NO HAZARDS.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM AND COLD FRONT WILL ARRIVE LATE THIS
WEEK INTO THE WEEKEND. SOUTHERLY WINDS WILL INCREASE AHEAD OF
THE SYSTEM ALLOWING DRY AND MILD CONDITIONS FOR THANKSGIVING.
THUNDERSTORM CHANCES INCREASE FRIDAY AND SATURDAY AS THE SYSTEM
PASSES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Nov 21, 9:13 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD TALIHINA 34.75N 95.05W
11/21/2011 LE FLORE OK PUBLIC
SEVERAL ROADS IN TOWN CLOSED OR FLOODED OVER. REPORTS OF
PEOPLE LEAVING HOUSES.
0901 PM FLASH FLOOD 8 SW HODGEN 34.76N 94.73W
11/21/2011 LE FLORE OK BROADCAST MEDIA
MULTIPLE ROADS ACROSS SOUTHERN LE FLORE COUNTY
IMPASSABLE. WATER RESCUE UNDERWAY AT CEDAR LAKE AND
HONTUBBY.
0910 PM FLASH FLOOD OCTAVIA 34.53N 94.70W
11/21/2011 LE FLORE OK FIRE DEPT/RESCUE
MASSIVE FLOODING IN AND AROUND TOWN. HWY 144 CLOSED DUE
TO HIGH WATER. WATER RESCUE UNDERWAY.
&&
JDSLocal storm report, Nov 21, 9:33 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD 8 SW HODGEN 34.76N 94.73W
11/21/2011 LE FLORE OK BROADCAST MEDIA
REPORT OF RVS BEING WASHED AWAY NEAR CEDAR LAKE.
&&
JDSLocal storm report, Nov 21, 11:07 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1107 PM CST MON NOV 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM FLOOD TALIHINA 34.75N 95.05W
11/21/2011 LE FLORE OK BROADCAST MEDIA
SEVERAL ROADS BLOCKED OFF BY LAW ENFORCEMENT
&&
JBMFlood, Pushmataha
- When
- November 22, 3:00 AM CST to November 23, 11:30 PM CST
- Where
- Pushmataha County, 0.56 mi ESE of Clayton to 0.75 mi SE of Clayton
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 34.577, -95.341
The Kiamichi River near Clayton rose above its flood stage of 17 feet at 3:00 am CST on November 22nd. The river crested at 19.65 feet at 12:00 pm CST on the 23rd, resulting in moderate flooding. The river fell below its flood stage at 11:30 pm CST on the 23rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, November 22, 2011$755,000 · 75 kt wind · 11 events
- Flooding in West Virginia, November 22 to 23, 2011$400,000 · 12 events
- Flooding in West Virginia, November 22 to 23, 2011$210,000 · 7 events
- Winter Storm and Winter Weather in Vermont, November 22 to 23, 2011$100,000 · 16 events
- Flooding in Ohio, November 22, 2011$95,000 · 3 events
- Flood in Pennsylvania, November 22 to 23, 2011$100,000 · 1 event
- Winter Storm and Winter Weather in New York, November 22 to 23, 2011$60,000 · 7 events
- Damaging Wind in Georgia, November 22, 2011$50,000 · 52 kt wind · 1 event
- Flooding in Ohio, November 22 to 23, 2011$30,000 · 2 events
- Winter Storm in New York, November 22 to 23, 2011$20,000 · 2 events
- Winter Weather in New York, November 22 to 23, 201116 events
- High Wind in Wyoming, November 22, 201150 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354955.